Doctor insights on:
Actifed Cold Medication
I have a cold and started Actifed yellow syrup. It makes me sleepy so today I tried Snip. Should I continue taking both or 1 of them? thanks
Well : In general follow directions take daytime medications for cold symptoms in the day at nighttime medications at night it's best not to take them both at the same time.Contact your physician for specific diagnosis and treatment ...Read more
My15m baby w fever runny nose cough,given antipyretic and keflex & actifed syrup,wake at night persistant crying for 2 hours he feels cold then sleep?
After took panadol (acetaminophen) cold and flu (paracetamol, phenylephrine hydrochloride), can I take actifed afterwards (triprolidine hydrochloride, pseudoephedrine?
No: You shouldn't use both at the same time. If you want to switch from one to the other, wait until it is time for your next dose of the panadol, (acetaminophen) but then take the actifed instead. They are different medicines, but act in almost exactly the same fashion, so taking them together will result in too high a dose. ...Read moreSee 1 more doctor answer
Dizziness, headaches: Some of the bothersome (but not usually dangerous) side effects include dizziness, headaches, and nervousness. There are also, however, some potentially serious side effects of the medication that may require immediate medical attention. . Notify your healthcare provider right away if you experience symptoms such as difficulty breathing, chest pain, or difficulty passing urine. ...Read more
Stuffy nose?: The main concerning ingredient in actifed is pseudophedrine which is a decongestant. With constant use or overuse, this medication can actually worsen nasal congestion, a condition known as 'rhinitis medicamentosa'. I suggest using a Neti Pot to do nasal irrigations as a substitute. 1 teaspoon of kosher or sea salt in 8 ounces of water. Daily use will help reduce nasal swelling. ...Read more